MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403940
Medical Device Problem Codes Break (1069); Failure to Fire (2610); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: the returned flexiva id 1000 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 278.5 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured 4 mm and appeared degraded.Examination under magnification confirmed the pattern of the tip was normal degradation.Light from the sma connector was distorted, indicating a fracture within the fiber connector.The sma boot was detached, likely due to overheating of the connector.No other problems with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that the light from the sma connector was distorted, indicating a fracture within the connector.Additionally, the sma boot was detached and the exposed glass tip had normal degradation.Fibers are consumable and intended to degrade with use.It is likely that procedural handling of the fiber during setup or use contributed to the fiber connector fracture, resulting in the failure to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva id 1000 laser fiber was used in cystolitholapaxy procedure in the bladder performed on (b)(6) 2021.The laser unit used was a moses laser 1.0 laser console.During the procedure, the device has no energy.The procedure was completed with another flexiva id 1000 laser fiber.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector.

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12060040
Report Number3005099803-2021-02984
Device Sequence Number3502580
Product Code GEX
UDI-Device Identifier08714729963813
UDI-Public08714729963813
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model NumberM006R8403940
Device Catalogue Number69269
Device Lot Number0000009982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1